Alert archive / Nebraska / Special Weather Statements in 2020
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 6, 2020, 11:30 PM CDT for Brown County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2020, 11:30 PM CDT (04:30 UTC)
- Expired
- Jun 7, 2020, 12:15 AM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
County Brown County, NE
The radar
The North Platte radar (KLNX), 87 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 977 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 2709 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
928 WWUS83 KLBF 070430 SPSLBF Special Weather Statement National Weather Service North Platte NE 1130 PM CDT Sat Jun 6 2020 NEZ005-006-008-070515- Brown NE-Eastern Cherry NE-Keya Paha NE- 1130 PM CDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY... NORTHWESTERN BROWN AND WESTERN KEYA PAHA COUNTIES UNTIL 1215 AM CDT... At 1129 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles northwest of Valentine to 8 miles southeast of Valentine National Wildlife Refuge. Movement was northeast at 50 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Valentine, Ainsworth, Johnstown, Norden, Wood Lake, North River Trail, Sparks, Smith Falls State Park, Schlagel Creek State Wildlife Management Area, Antelope Peak, Highway 97 crossing the Niobrara River, Big Alkali Lake State Wildlife Management Area and Highway 83 crossing Goose Creek. This includes the following highways... Highway 20 between mile markers 187 and 244. Highway 97 between mile markers 133 and 141. Highway 83 between mile markers 178 and 222. Highway 12 between mile markers 1 and 39, and between mile markers 41 and 43. A Severe Thunderstorm Watch remains in effect until 100 AM CDT for north central Nebraska. LAT...LON 4254 9981 4235 10053 4300 10076 4299 9996 TIME...MOT...LOC 0429Z 246DEG 43KT 4297 10064 4243 10049 $$ Roberg
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 6, 6:21 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 6, 6:21 PM CDT, 5 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 621 PM CDT Sat Jun 6 2020 .SHORT TERM...(This evening through Sunday night) Issued at 233 PM CDT Sat Jun 6 2020 The thunderstorm forecast tonight and again Sunday afternoon follows the short term model blend plus the NAMnest which was fairly aggressive with the storm activity advancing east through wrn Nebraska tonight and redeveloping farther east and south Sunday afternoon. A few strong to severe storms formed this morning and this afternoon in the warm sector along and north of a advancing warm front. This storm activity will lift north into SD this afternoon and present a strongly capped atmosphere across much of ncntl and southwest Nebraska tonight. The forecast allows for isolated severe storms in the warm sector across swrn and ncntl Nebraska this afternoon and this evening. One or two clusters of strong to severe storms should move through western Nebraska late this afternoon and this evening also. The CAMS and SPC suggests wind damage and large hail will be the primary threat. This storm activity should begin to weaken around 03z this evening. The CAMs show storm motions of 60 mph but the RAP model soundings show the Bunkers right moving storm motion much slower near 35 mph and just the left moving storm motion near 50 mph. All of this storm activity should begin to weaken around 03z this evening according to the NAMnest and redevelop Sunday afternoon farther east near highway 83. The forecast leans on the NAMnest Sunday afternoon allowing for storms to form south of Interstate 80 across swrn Nebraska. This storm activity should also weaken early in the evening Sunday. This forecast is close to the SPC day two severe weather outlook. Wind fields aloft relative to the instability appear to be quite strong across srn Nebraska suggesting isolated storm development there. To the north, MLCAPE near 3000J/KG and midlevel winds around 50kts will support scattered supercells. .LONG TERM...(Monday through Saturday) Issued at 233 PM CDT Sat Jun 6 2020 WPC suggested a flood risk across ncntl Nebraska Monday associated with a stalled Pacific cold front, strong winds aloft and precipitable water near 1.5 inches. The key to this forecast would be the location of the front which could be a bit farther east or west depending on the upper level forcing and convection events tonight and Sunday. SPC suggested a severe weather threat in the same area. Storm development is possible ahead, along and behind the front. This weather system should be clear of wrn and ncntl Nebraska with a continued chance of showers and thunderstorms associated with cold air aloft. The forecast Wednesday through Saturday is dry. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 620 PM CDT Sat Jun 6 2020 A powerful squall line underway across Wyoming and Colorado this evening will sweep into wrn Nebraska and weaken near highway 83 around midnight. VFR is expected from 08z tonight through 21z Sunday across all of wrn and ncntl Nebraska. Isolated to scattered thunderstorm development is expected along and near highway 83 beginning 21z Sunday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...CDC
Hazardous weather outlook, Jun 6, 3:20 PM CDT, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 320 PM CDT Sat Jun 6 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-072030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 320 PM CDT Sat Jun 6 2020 /220 PM MDT Sat Jun 6 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered severe thunderstorms are expected through this evening across much of western and north central Nebraska. Any storms that form are capable of producing large hail, 1 inch in diameter or greater, damaging winds, and heavy rainfall. The area of greatest concern will generally be along and north of a line from Lamar to Thedford to Brute. However, isolated severe storms can from across southwest and north central Nebraska. The overall threat of a tornado is low, however an isolated tornado cannot be ruled out for far northern nebraska. Stay tuned to later forecasts for more details regarding this threat. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Severe thunderstorms will be possible once again Sunday and Monday as the atmosphere remains unstable. Large hail and damaging wind would be expected with any storm that develops. The greatest risk of storms Sunday will be across northern Nebraska and south into the Sandhills. On Monday, the focus of severe weather moves east with the greatest chances along and east of a line from Hayes Center to Ainsworth to Butte. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 6, 10:14 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
1014 PM CDT Sat Jun 6 2020
NEZ005-094-070400-
Eastern Cherry NE-Western Cherry NE-
1014 PM CDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 1100
PM CDT/1000 PM MDT/...
At 1014 PM CDT/914 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles west of Cody to 11
miles north of Mullen. Movement was east at 55 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Cody, Kilgore, Nenzel, Medicine Lake, Brownlee, Merritt Reservoir,
Highway 97 crossing the North Loup River, Speckel Meir Lake, Eli,
Steer Creek Campground, Schoolhouse Lake, Highway 83 crossing the
North Loup River, Marsh Flat, Anderson Bridge State Wildlife
Management Area, Hire, Indian Hill, Giant Hill, Highway 97 crossing
Big Creek and Sevenmile Hill.
This includes the following highways...
Highway 20 between mile markers 141 and 177.
Highway 97 between mile markers 73 and 124.
Highway 83 between mile markers 160 and 173.
A Severe Thunderstorm Watch remains in effect until 100 AM
CDT/midnight MDT/ for north central Nebraska.
LAT...LON 4299 10094 4239 10060 4213 10032 4212 10148
4297 10162
TIME...MOT...LOC 0314Z 259DEG 46KT 4295 10147 4221 10100
RobergSpecial weather statement, Jun 6, 10:25 PM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service North Platte NE 1025 PM CDT Sat Jun 6 2020 NEZ005-008-009-025>027-037-038-070415- Brown NE-Loup NE-Eastern Cherry NE-Custer NE-Rock NE-Thomas NE- Blaine NE-Logan NE- 1025 PM CDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY... SOUTHWESTERN ROCK...NORTHWESTERN LOUP...SOUTHERN BROWN...NORTHEASTERN LOGAN...NORTHWESTERN CUSTER...BLAINE AND SOUTHEASTERN THOMAS COUNTIES UNTIL 1115 PM CDT... At 1025 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 12 miles south of Johnstown to 12 miles southwest of Dunning. Movement was east at 30 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Brewster, Dunning, Halsey, Elsmere, Milburn, Hofeld Lake, Milburn Diversion Dam State Wildlife Management Area, Raven, Almeria Meadow State Wildlife Management Area, Moon Lake, Hawley Flats, Willow Lake State Wildlife Management Area, Long Lake State Wildlife Management Area, Linscott, Duff, Koshopah, Jones Lake and Johnsons Corner. This includes the following highways... Highway 183 between mile markers 158 and 172. Highway 2 between mile markers 227 and 256. A Severe Thunderstorm Watch remains in effect until 100 AM CDT for north central and west central Nebraska. LAT...LON 4244 9945 4164 9973 4162 10039 4243 10012 TIME...MOT...LOC 0325Z 260DEG 25KT 4239 10006 4171 10028 Gomez
Local storm report, Jun 6, 10:31 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 PM CDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM TSTM WND GST VALENTINE 42.87N 100.55W
06/06/2020 M70 MPH CHERRY NE ASOS
&&
SNIVELYSpecial weather statement, Jun 6, 10:31 PM CDT, 59 minutes before
Special Weather Statement National Weather Service North Platte NE 1031 PM CDT Sat Jun 6 2020 NEZ005-023>025-035>037-057-059-094-070400- Hooker NE-Eastern Cherry NE-Grant NE-Arthur NE-McPherson NE- Western Cherry NE-Thomas NE-Lincoln NE-Keith NE-Logan NE- 1031 PM CDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARTHUR...SOUTH CENTRAL CHERRY...EASTERN GRANT...NORTHEASTERN KEITH...HOOKER...NORTHWESTERN LINCOLN...WESTERN LOGAN...MCPHERSON AND THOMAS COUNTIES UNTIL 1100 PM CDT/1000 PM MDT/... At 1030 PM CDT/930 PM MDT/, Doppler radar was tracking a strong thunderstorm 13 miles southwest of Tryon, moving north at 60 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... North Platte, Mullen, Thedford, Tryon, Hershey, Seneca, Ringgold, North Platte Airport, Highway 83 crossing The Dismal River, Flatts, Bucktail Lake, Kelso, Shimmons Lake, Carr Lake, East Cody Lake, Big Bald Hill and. This includes the following highways... Highway 2 between mile markers 163 and 221. Highway 92 between mile markers 175 and 226. Highway 97 between mile markers 1 and 72. Interstate 80 in Nebraska between mile markers 166 and 180. Highway 83 between mile markers 79 and 98, and between mile markers 123 and 158. A Severe Thunderstorm Watch remains in effect until 100 AM CDT/midnight MDT/ for southwestern, north central and west central Nebraska. LAT...LON 4105 10072 4131 10151 4212 10146 4212 10030 TIME...MOT...LOC 0330Z 199DEG 50KT 4138 10107 Gomez
Special weather statement, Jun 6, 10:47 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service North Platte NE
1047 PM CDT Sat Jun 6 2020
NEZ005-006-008-094-070430-
Brown NE-Eastern Cherry NE-Keya Paha NE-Western Cherry NE-
1047 PM CDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY...NORTHERN BROWN
AND WESTERN KEYA PAHA COUNTIES UNTIL 1130 PM CDT...
At 1046 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kilgore to 11 miles east of Brownlee.
Movement was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Valentine, Ainsworth, Springview, Johnstown, Valentine National
Wildlife Refuge, Norden, Crookston, Wood Lake, Bobcat State Wildlife
Management Area, Meadville, North River Trail, Sparks
This includes the following highways...
Highway 20 between mile markers 179 and 249.
Highway 97 between mile markers 126 and 141.
Highway 83 between mile markers 176 and 222.
Highway 12 between mile markers 1 and 58.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
LAT...LON 4300 9969 4245 9972 4244 10013 4209 10026
4240 10059 4299 10093
TIME...MOT...LOC 0346Z 214DEG 44KT 4294 10088 4229 10041
RobergSpecial weather statement, Jun 6, 11:30 PM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 1130 PM CDT Sat Jun 6 2020 NEZ005-006-008-070515- Brown NE-Eastern Cherry NE-Keya Paha NE- 1130 PM CDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY... NORTHWESTERN BROWN AND WESTERN KEYA PAHA COUNTIES UNTIL 1215 AM CDT... At 1129 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles northwest of Valentine to 8 miles southeast of Valentine National Wildlife Refuge. Movement was northeast at 50 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Valentine, Ainsworth, Johnstown, Norden, Wood Lake, North River Trail, Sparks, Smith Falls State Park, Schlagel Creek State Wildlife Management Area, Antelope Peak, Highway 97 crossing the Niobrara River, Big Alkali Lake State Wildlife Management Area and Highway 83 crossing Goose Creek. This includes the following highways... Highway 20 between mile markers 187 and 244. Highway 97 between mile markers 133 and 141. Highway 83 between mile markers 178 and 222. Highway 12 between mile markers 1 and 39, and between mile markers 41 and 43. A Severe Thunderstorm Watch remains in effect until 100 AM CDT for north central Nebraska. LAT...LON 4254 9981 4235 10053 4300 10076 4299 9996 TIME...MOT...LOC 0429Z 246DEG 43KT 4297 10064 4243 10049 Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:16 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 44 min |
| Jun 6, 7:43 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Grant, Keith | 47 min |
| Jun 6, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 44 min |
| Jun 6, 8:04 PM CDT | Special Weather Statement | LBF | Chase, Perkins | 41 min |
| Jun 6, 8:33 PM CDT | Special Weather Statement | LBF | Arthur, Grant, Keith | 42 min |
| Jun 6, 8:44 PM CDT | Special Weather Statement | LBF | Chase, Hayes, Perkins | 46 min |
| Jun 6, 8:46 PM CDT | Special Weather Statement | LBF | Cherry | 44 min |
| Jun 6, 8:59 PM CDT | Special Weather Statement | LBF | Hooker, Lincoln, Logan, McPherson, Thomas | 46 min |
| Jun 6, 9:22 PM CDT | Special Weather Statement | LBF | Arthur, Deuel, Garden, Grant, Keith | 38 min |
| Jun 6, 9:25 PM CDT | Special Weather Statement | LBF | Hayes | 50 min |
| Jun 6, 9:28 PM CDT | Special Weather Statement | LBF | Brown, Cherry | 47 min |
| Jun 6, 9:35 PM CDT | Special Weather Statement | LBF | Blaine, Lincoln, Logan, Thomas | 40 min |
| Jun 6, 9:59 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 46 min |
| Jun 6, 10:14 PM CDT | Special Weather Statement | LBF | Cherry | 46 min |
| Jun 6, 10:25 PM CDT | Special Weather Statement | LBF | Blaine, Brown | 50 min |
| Jun 6, 10:31 PM CDT | Special Weather Statement | LBF | Hooker, McPherson, Thomas | 29 min |
| Jun 6, 10:47 PM CDT | Special Weather Statement | LBF | Keya Paha | 43 min |
| Jun 6, 11:39 PM CDT | Special Weather Statement | LBF | Brown, Keya Paha | 51 min |
| Jun 7, 2:06 PM CDT | Flood Watch | LBF | Blaine, Boyd, Brown, Custer, Garfield, Holt and 3 more | 53 hr |
| Jun 7, 3:52 PM CDT | High Wind Warning | LBF | Chase, Custer, Frontier, Hayes, Lincoln, Perkins | 8 hr |
Nearby
Special Weather Statements in Nebraska, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.